Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Pullback de Rham cohomology of the free path fibration

Author: Kuo-Tsai Chen
Journal: Trans. Amer. Math. Soc. 242 (1978), 307-318
MSC: Primary 58A10; Secondary 55D99, 58A99
Erratum: Trans. Amer. Math. Soc. 250 (1979), 398-398.
MathSciNet review: 0478190
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let M and N be smooth manifolds and let $ \bar B (A)$ be the reduced bar construction on the de Rham complex $ \Lambda (M)$ or a suitable subcomplex A of M. For every smooth map $ f:N \to M \times M$, the tensor product $ \Lambda (N) \otimes \bar B(A)$, equipped with a suitable differential, will yield the correct cohomology for the pullback of the free path fibration $ P(M) \to M \times M$ via the smooth map F. Moreover, $ \Lambda (N) \otimes \bar B(A)$ can be taken as a de Rham subcomplex of the pullback space.

References [Enhancements On Off] (What's this?)

  • [1] K. T. Chen, Iterated integrals of differential forms and loop space homology, Ann. of Math. 97 (1973), 217-246. MR 0380859 (52:1756)
  • [2] -, Reduced bar construction on de Rham complexes, Algebra, Topology and Category Theory, A Collection of Papers in Honor of Samuel Eilenberg, Academic Press, London, 1976, pp. 19-32. MR 0413151 (54:1272)
  • [3] -, Iterated path integrals, Bull. Amer. Math. Soc. 83 (1977), 831-879. MR 0454968 (56:13210)
  • [4] S. Eilenberg and J. C. Moore, Homology and fibrations. I, Comment. Math. Helv. 40 (1966), 199-236. MR 0203730 (34:3579)
  • [5] V. K. A. M. Gugenheim, On the multiplying structure of the de Rham theory, J. Differential Geometry 11 (1976), 309-314. MR 0418083 (54:6127)
  • [6] -, On the multiplicative structure of the de Rham cohomology of induced fibrations (preprint).
  • [7] L. Smith, Homological algebra and the Eilenberg-Moore spectral sequence, Trans. Amer. Math. Soc. 129 (1967), 58-93. MR 0216504 (35:7337)
  • [8] D. Sullivan, Differential forms and topology of manifolds, Conferences on Manifolds, Tokyo, 1973.
  • [9] -, Infinitesimal computations in topology (preprint).
  • [10] W. T. Wu, Theory of $ {I^{\ast}}$-functor in algebraic topology, Sci. Sinica 18 (1975), 464-482. MR 0645386 (58:31078)
  • [11] U.S. Halperin, Lectures on minimal models, Université des Sciences et Techniques de Lille. I, 1977.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58A10, 55D99, 58A99

Retrieve articles in all journals with MSC: 58A10, 55D99, 58A99

Additional Information

Keywords: Differential forms, path spaces, fibration, two sided bar construction, Eilenberg-Moore spectral sequence
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society